

Asian Development Bank Institute

Workshop on Hydrogen in Decarbonization Strategies in Asia and the Pacific

25 November 2022 (Tokyo time)

Agenda

9:50 - 10:00 Tokyo time	Introduction (technical guidance and speakers' group photo)
(10 minutes)	Dina Azhgaliyeva, Research Fellow, Asian Development Bank Institute (ADBI), Japan
10:00 - 10:10	Opening Remarks
(10 minutes)	Tetsushi Sonobe, Dean and CEO, ADBI, Japan
10:10 – 11:55	Session I. Hydrogen Society and Cost
(105 minutes)	Chair: Haoran Zhang, Researcher, University of Tokyo, Japan
	Paper 1: How Can Japan Help Create a Sustainable Hydrogen Society in Asia? Presenter: Nanda Kumar Janardhanan, Research Manager & Regional Research Coordinator, Climate and Energy, Institute for Global Environmental Strategies, Japan Discussant: Jie Yan, Professor, School of Renewable Energy, North China Electric Power University, People's Republic of China
	Question and Answer (Q&A)
	Paper 2: Technology Foresight for Hydrogen Society Transition in Japan: An Approach of GTAP-E-Power Model
	Presenter: Michael C. Huang, Senior Research Fellow, Ocean Policy Research Institute, The Sasakawa Peace Foundation, Japan Discussant: Jiyoung An, Associate Research Fellow, Hydrogen Economy Research Team, Korea Energy Economics Institute, Republic of Korea Q&A
	Paper 3: Techno-Economic Analysis of Long-Distance Hydrogen Pipeline Transportation
	Presenter: Zhu Zhu , Master, China University of Petroleum, People's Republic of China
	Discussant: Victor Nian , Co-Founder and CEO, Centre for Strategic Energy and Resources, Singapore Q&A
11:55 – 12:10	Short break
(15 minutes)	
12:10 – 13:10 (60 minutes)	CUE-ADBI Special Session: Hydrogen Supply Chain and Transportation Chair: Dina Azhgaliyeva, Research Fellow, ADBI, Japan
	Title: Assessing the Impact of Incentive Policy on Green and Blue Hydrogen in People's Republic of China: An Evolutionary Game Theory Perspective Speaker: Cheng Cheng, Associate Professor, School of Management Science and Engineering, Shanxi University of Finance and Economics, People's Republic of China



	Q&A	
	Title: Which Is the Best Way to Export Extra Renewable Energy from an Island: Hydrogen or Electricity? Speaker: Bohong Wang, Lecturer, Zhejiang Ocean University, People's Republic of China Q&A	
	Title: Comprehensive Analysis for the Impact of Hydrogen Blending on the Economic Performance of Natural Gas Pipeline Network Speaker: Bo Zhang, PhD candidate, China University of Petroleum, People's Republic of China Q&A	
13:10 – 13:30 (20 minutes)	Short break	
13:30 – 15:15 (105 minutes)	Session II. Hydrogen Economy Chair: K E Seetha Ram, Senior Consulting Specialist for Capacity Building and Training Projects, ADBI, Japan	
	Paper 4: Experiences of Transition to Green Hydrogen Economy in Europe and East Asia: Lessons for South Asia Presenters: Falendra Kumar, Professor, Department of Economics, University of Jammu, India	
	Discussant: Yuntian Chen , Assistant Professor, Engineering, Eastern Institute for Advanced Science, People's Republic of China Q&A	
	Paper 5: <i>Towards Hydrogen Economy in Kazakhstan</i> Presenter: Saule Zholdayakova , Acting Head, Hydrogen Energy Competence Center, KMG Engineering, Kazakhstan Discussant: Ranjeeta Mishra , Economist, Reserve Bank of India, India Q&A	
	Paper 6: Role and Development Pathways of Hydrogen in the Renewable Dominated Energy System Presenter: Han Wang, Research Associate, Department of Electrical Engineering, Tsinghua University, People's Republic of China	
	Discussant: Eric Zusman, Senior Policy Researcher and Area Leader, Integrated Sustainability Centre, Institute for Global Environmental Strategies, Japan Q&A	
15:15 – 15:30 (15 minutes)	Short break	
15:30 – 17:15 (105 minutes)	Session III. Hydrogen in Industry and Transport Sectors Chair: Priyantha Wijayatunga, Chief of Energy Sector Group, Sustainable Development and Climate Change Department, ADB, Philippines	
	Paper 7: Future Hydrogen Society: India and the World Presenters: Ranjeeta Mishra, Economist, Reserve Bank of India, India	
	Discussant: Haoran Zhang, Researcher, University of Tokyo, Japan Q&A	



	Paper 8: History, Status and Future Challenges of Hydrogen Energy in Transportation Sector Presenter: Wen-Long Shang, Honorary Senior Research Fellow of Imperial College London, United Kingdom and Assistant Professor of Beijing University of Technology, People's Republic of China Discussant: Manuel Antonio Heredia, Senior Researcher, Research, Asia Pacific Energy Research Centre, Japan Q&A Paper 9: Decarbonizing Industry with Clean Hydrogen in Asia and the Pacific: Status and Perspectives Presenter: Meng Yuan, Postdoc, The Sustainable Energy Planning Research Group, Department of Planning, Aalborg University, Denmark Discussant: Mathieu Geze, Director Asia, HDF Energy, Indonesia Q&A
	Qui.
17:15-17:30 (15 minutes)	Short break
17:30 – 18:40 (70 minutes)	Session IV. Hydrogen Production and Transportation Chair: Aiming Zhou, Senior Advisor to the Vice President, Office of the Vice-President (Operations 1), ADB, Philippines
	Paper 10: Green Hydrogen Production Cost and Carbon Price: the Case of Ningxia Province in the People's Republic of China Presenter: Shuang Han, Professor, Research, North China Electric Power University, People's Republic of China Discussant: Michael C. Huang, Senior Research Fellow, Ocean Policy Research Institute, Sasakawa Peace Foundation, Japan Q&A
	Paper 11: Green Hydrogen International Market: Barriers and Prospects for South and Southeast Asia Presenter: Livia Sapochetti, MPP/IP Public Policy student, University of Tokyo, Japan Discussant: Saule Zholdayakova, Acting Head, Hydrogen Energy Competence Center, KMG Engineering, Kazakhstan
	Q&A
18:40-18:50	Concluding Remarks
(10 minutes)	Peter Morgan, Senior Consulting Economist and Advisor to the Dean, ADBI, Japan

[Note: 35 minutes for each paper – 15 minutes presenter, 10 minutes discussant, 10 minutes Q&A;

for special session, 20 minutes for each paper – 15 minutes presenter, 5 minutes Q&A]